Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 29, 2023, 2:21 PM EDT for Brevard County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2023, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 29, 2023, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 4 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WWUS82 KMLB 291821
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Sat Jul 29 2023
FLZ547-647-747-291845-
Southern Brevard Barrier Islands FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
221 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southeastern Brevard
County through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2798 8060 2809 8079 2826 8066 2822 8056
2819 8056 2810 8052
TIME...MOT...LOC 1821Z 301DEG 6KT 2813 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HeilWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 11:06 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 11:06 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1106 AM EDT Sat Jul 29 2023 ...New UPDATE, MARINE, AVIATION, PREV DISCUSSION... .UPDATE... Issued at 1046 AM EDT Sat Jul 29 2023 The forecast remains on track, with the biggest change being the issuance of a Heat Advisory for Okeechobee and inland Saint Lucie and Martin counties. Hot and humid conditions are forecast for the area today, with afternoon highs climbing into the low 90s across east central Florida. Heat indices will generally range from 103 to 110 across the area. Elevated moisture across east central Florida persists, with the 10Z XMR sounding showing a measured 2.12" PWAT. Steering flow remains SSW at 5 to 10 knots, which will set up the area for slow moving showers and storms this afternoon as the east coast sea breeze pushes inland. A sea breeze collision will occur across the interior late this afternoon into the early evening hours, with increasing coverage of showers and storms forecast. The strongest storms will be capable of producing frequent cloud-to- ground lightning strikes, gusty winds up to 45 mph, and heavy downpours. With the slower storm motions, quick rainfall accumulations of 1 to 2 inches with locally higher totals will be possible. This could lead to some minor flooding in low-lying and urban areas with poor drainage that are well saturated from the last several days. && .MARINE... Issued at 1046 AM EDT Sat Jul 29 2023 Southerly flow 10 to 15 knots across the local Atlantic waters will persist through today, with seas 2-3 feet building to 4 feet in the offshore Volusia waters this afternoon. Scattered showers and thunderstorms will be possible once again today, with the strongest storms being capable of producing frequent cloud-to- water lightning strikes, gusty winds around 34 knots, and heavy downpours. Coverage of showers and storms will diminish through the evening, with isolated shower development possible through the overnight hours. && .AVIATION... (12Z TAFS) Issued at 1046 AM EDT Sat Jul 29 2023 Southerly flow returns across east central Florida this morning around 7 knots, with increasing chances for VCTS at all terminals starting around 18Z. The ECSB will develop along the coast this afternoon, with TEMPOs in place at DAB/TIX/MLB for reduced VIS/CIG due to TSRA from 19-22Z. The ECSB will then push inland and collide with the WCSB across the interior, leading to increasing coverage of storms, with TEMPOs at MCO/ISM/SFB/LEE from 20-24Z for reduced VIS/CIG due to TSRA. Conditions improving along the coast around 00Z and across the interior after 02Z, with winds becoming light and variable overnight. && .PREV DISCUSSION... Issued at 1046 AM EDT Sat Jul 29 2023 Today and Tonight...A trough present along the Mid Atlc Seaboard to N FL wl keep the subtropical Atlc ridge suppressed and east of the region. Local PWAT values remain high with values at least 2.1-2.2 inches. Unencumbered daytime heating along with development of sfc boundaries wl lead to an increase in pcpn, initially near the coast, spreading inland while becoming more numerous during the course of the afternoon. Mid to late aftn storms remain forecast mainly inland with sct showers and storms along the coastal sites of the Space and Treasure Coasts. A westerly component to steering level winds wl once again favor the I-4 corridor, Lake County and other inland areas for some locally heavy rainfall. Frequent cloud to ground lightning and briefly gusty winds can occur near any stronger storms. Forecast highs in the L-M90s wl occur with highest heat indices around 104 to 107 before onset of higher cloud cover and pcpn. Areas of rainfall wl slowly end from dusk onward. Ongoing showers wl shift over the marine areas as well overnight with lows in the L-M70s. Sunday-Tuesday...Mid to upper level high pressure across the the south-central US and the western Atlantic will continue to slowly shift eastward through early next week. An upper level trough across the northeast will shift slightly to the eastern seaboard through the period. A surface low pressure is still progged to develop near the Canadian Maritimes in association with the trough aloft on Monday, which will force the Atlantic high to shift eastward, away from the Florida peninsula, as the low moves into the western Atlantic through early week. Locally, the pressure gradient will remain weak through the period, with surface winds and steering flow remaining light. Expect west to southwest flow through the overnight and morning hours before winds back to the south to southeast, mainly along the coast and into Okeechobee county, in the afternoon each day with the formation of the east coast sea breeze. Moist air will remain over the local area, with forecast PW values ranging from 2.0-2.2" through early week. This will support scattered to numerous showers and lightning storms each afternoon, with the highest potential for storms occurring west of I-95, across the interior. Forecast soundings show cooler temperatures aloft ranging from -7C to -8C at 500mb, and MUCAPE values ranging from 2600-2800 J/kg, which is indicative of efficient rainmakers that could lead to localized flooding from heavy rainfall, gusty winds from water loading, and frequent cloud to ground lightning. Temperatures will begin to warm back up starting Sunday, with temperatures being at to slightly above normal for this time of year. Afternoon highs will reach into the low 90s along the coast as well as across Okeechobee county, and low to mid 90s west of I-95. Afternoon heat indices will range from 104-109 degrees through early week. Heat Advisories may be needed for portions if not much of east central Florida through the period. Overnight lows will be in the low to mid 70s. Wednesday-Saturday...A mid-upper level trough across the eastern seaboard on Wednesday will shift eastward into the western Atlantic and continue to move east through late-week. High pressure aloft over the south-central US will continue to shift eastward through the time period, with the eastern axis extending over the Florida peninsula by late week. Locally, winds will veer to the northeast by Wednesday with the winds veering more easterly in the afternoon with the east coast sea breeze formation each day through Friday. Saturday, the winds will veer southerly with winds shifting southeast in the afternoon with the formation of the ECSB. Ample moisture remains over the local area, with forecast PW values around 2.1-2.2", which will support scattered to numerous showers and lightning storms to continue through late week. Temperatures will be around normal to slightly above normal for this time of year through the period. Afternoon highs will be in the low 90s, with peak heat indices reaching 103-107. Temperatures overnight will remain warm, with lows in the low to mid 70s. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 76 93 75 / 60 40 50 20 MCO 93 77 96 77 / 70 40 70 20 MLB 90 77 93 76 / 60 30 60 20 VRB 91 76 93 74 / 50 30 60 20 LEE 92 77 94 77 / 60 40 70 20 SFB 94 77 96 77 / 70 30 70 20 ORL 93 78 94 77 / 70 40 70 20 FPR 91 77 93 76 / 50 30 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ058-259-264. AM...None. && FORECAST/AVIATION...Tollefsen DATAC/RADAR....Heil
Hazardous weather outlook, Jul 29, 11:21 AM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 1121 AM EDT Sat Jul 29 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-300100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1121 AM EDT Sat Jul 29 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous afternoon showers and lightning storms are forecast to develop along the sea breeze and any other boundaries that develop inland. Highest coverage should be from the Treasure Coast inland, and additional areas along the I-4 corridor as additional boundaries come together late into the afternoon. Stronger storms will be capable of frequent cloud-to- ground lightning strikes, gusty winds 40 to 45 mph and heavy downpours. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be capable of producing wind gusts up to 35 knots. In addition, numerous showers and scattered lightning storms over land could impact mariners on inland lakes as activity moves north to eastward, perhaps greater variability in movement later this afternoon due to late boundary collisions. .FLOOD IMPACT... Scattered to numerous showers and lightning storms will produce rainfall totals of 1 to 2 inches. Some higher amounts are possible, especially near training cells, which could contribute to minor urban and poor drainage flooding especially near and north of Interstate 4 and along to west of the Florida Turnpike. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will persist across east central Florida today. A Heat Advisory has been issued for Okeechobee and inland Saint Lucie and Martin counties through 7 pm for heat indices up to 110. Elsewhere, heat indices are forecast to remain 103 to 107. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents is forecast at all central Florida Atlantic beaches. Always swim near a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous, mainly afternoon and evening, showers and lightning storms are forecast into the weekend and early next week, as high humidity levels remain in place. Afternoon temperatures will continue near to above normal, and humidity readings will remain very high. Triple-digit heat index values are expected each day. By Sunday and Monday, peak heat indices are forecast to exceed 105 degrees, potentially up to 110. An elevated to moderate threat for dangerous rip currents will be present at all central Florida Atlantic beaches this weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Pendergrast/Tollefsen
In the hours before
Special weather statement, Jul 29, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Sat Jul 29 2023
FLZ547-647-747-291845-
Southern Brevard Barrier Islands FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
221 PM EDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southeastern Brevard
County through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2798 8060 2809 8079 2826 8066 2822 8056
2819 8056 2810 8052
TIME...MOT...LOC 1821Z 301DEG 6KT 2813 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:04 PM EDT | Areal Flood Advisory | MLB | Lake | 56 min |
| Jul 29, 10:40 AM EDT | Heat Advisory | MLB | Martin, Okeechobee, Saint Lucie | 8 hr |
| Jul 29, 2:45 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Jul 29, 2:50 PM EDT | Areal Flood Advisory | MLB | Brevard | 115 min |
| Jul 29, 3:36 PM EDT | Special Weather Statement | MLB | Seminole | 24 min |
| Jul 29, 3:48 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jul 29, 3:52 PM EDT | Special Weather Statement | MLB | Osceola | 23 min |
| Jul 29, 4:10 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Jul 29, 4:29 PM EDT | Areal Flood Advisory | MLB | Brevard | 91 min |
| Jul 29, 4:32 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jul 29, 4:57 PM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| Jul 29, 5:39 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
| Jul 29, 6:04 PM EDT | Areal Flood Advisory | MLB | Osceola | 56 min |
| Jul 29, 6:52 PM EDT | Special Marine Warning | MLB | 40 min | |
| Jul 29, 7:04 PM EDT | Special Weather Statement | MLB | Flagler | 26 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.